Hail, Page
- When
- July 25, 6:05 AM CST
- Where
- Page County, 2 mi SE of Coin
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.650, -95.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 25, 1:45 AM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 AM CDT THU JUL 25 2002 FORECAST CONCERNS CONT AROUND PRECIP CHANCES AND TEMPS. SYNOPSIS...ONGING CONVECTION SPREADING ALONG OUTFLOW BOUNDARY AIDED BY STRONG SWRLY LLJ. STORMS REACHING SVR LIMITS SO DISCUSSION WL BE BRIEF. LATEST SFC ANALYSIS SHOWS AREA OF LO PRES CENTERED OVR CNTL NEB/CNTL SD. WARM FNT EXTENDED FM CNTRL NEB TO JUST N OF OMA. FORECAST...CONSIDERING WMFNT POSITION...HAVE RAISED TEMPS SLIGHTLY FOR TDY. FNT WL SIT ACROSS NEB/KS BORDER TONIGHT. GOOD LIFT INDICATED ALONG FNT WITH AREA UNDER RIGHT REAR QUAD OF UPPER JET. INSTABILITY HIGH SO WL GO WITH 30 POPS SRN ZONES AND TAPER TO 20 NWD. WL CONT POPS INTO FRI & FRI NIGHT AS FNTL BOUNDARY MOVES NWD AND FAST MOVING SHORTWAVE PASS THROUGH THE AREA. OMEGA FIELDS LOOK GOOD SO WL KEEP CHANCE POPS GOING. FOR THE MOST PART...REMAINS AN UNSETTLED PATTERN. FEW MINOR TWEEKS TO EXTENDED. .OMA...NONE. GRIFFIS
NEZ015-033-044-051-066-251035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 507 AM CDT THU JUL 25 2002 ...SOME COUNTIES IN SEVERE THUNDERSTORM WATCH NUMBER 531 HAVE BEEN REMOVED... THE FOLLOWING COUNTIES IN EASTERN NEBRASKA ARE NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 531...THURSTON...CUMING...DODGE... SAUNDERS AND LANCASTER. THE THREAT OF SEVERE WEATHER IN THE PREVIOUSLY MENTIONED AREA HAS DECREASED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
508 AM CDT THU JUL 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0422 AM DECATUR NE 1.75 INCH HAIL
07/25/02 BURT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0428 AM BLENCOE IA 1.75 INCH HAIL
07/25/02 MONONA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0455 AM 2 NW LITTLE SIOUX IA 1.75 INCH HAIL
07/25/02 HARRISON REPORTED BY COOPERATIVE
OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
540 AM CDT THU JUL 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 AM 1 N COUNCIL BLUFFS IA 1.75 INCH HAIL
07/25/02 POTTAWATTAMIE REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
600 AM CDT THU JUL 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0509 AM SIDNEY IA WIND DAMAGE
07/25/02 FREMONT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES AND POWER LINES
DOWN.IAZ043-055-NEZ034-045-052-053-067-068-251122- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 607 AM CDT THU JUL 25 2002 SOME COUNTIES IN SEVERE THUNDERSTORM WATCH NUMBER 531 HAVE BEEN REMOVED. THE FOLLOWING COUNTIES IN EASTERN NEBRASKA AND SOUTHWESTERN IOWA ARE NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 531. THE FOLLOWING COUNTIES INCLUDE...MONONA...HARRISON...BURT...WASHINGTON...DOUGLAS... SARPY...CASS AND OTOE. THE THREAT OF SEVERE WEATHER IN THE PREVIOUSLY MENTIONED AREA HAS DECREASED.
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251701- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 640 AM CDT THU JUL 25 2002 STORM SPOTTERS WILL CONTINUE TO BE NEEDED OVER PORTIONS OF SOUTHWESTERN IOWA AND EXTREME SOUTHEASTERN NEBRASKA THIS MORNING. OTHERWISE...STORM SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR EVENING. A LARGE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK TO THE SOUTHEAST THIS MORNING THROUGH PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THE AREA IS MAINLY SOUTH AND EAST OF A LINE FROM HANCOCK TO SHENANDOAH TO PAWNEE CITY. SEVERE STORMS ARE POSSIBLE WITH THE PASSAGE OF THESE STORMS. SOME OF THESE STORMS COULD PRODUCE SOME GUSTY WINDS AND HAIL. THERE IS A CONTINUED CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT...FRIDAY AND INTO SATURDAY AS AN UNSTABLE AIRMASS REMAINS IN PLACE. STORMS WILL FOCUS ON A FRONTAL BOUNDARY MOVING ACROSS THE REGION. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). GRIFFIS
The Omaha radar (KOAX), 123 km away, was scanning. The volume nearest the first event began at 12:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2002Every state in 2002This day in weather historyWarnings in Iowa, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309365.